# SDR 2004FA0000069

- Difficulty date: December 23, 2003
- Submitted: January 13, 2004
- Operation: General aviation
- Aircraft: N485DS
- Make and model: Cessna 421C
- Aircraft serial: 421C0459
- Engine: Cont GTSIO520*
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Riser
- Part number: 89243
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

WHILE IN IFR FLIGHT, PILOT REPORTED LOSS OF MANIFOLD PRESSURE AND EXHAUST GAS TEMPERATURE INSTRUMENTATION READINGS.  HOWEVER MP STABILIZED AT LOWER THAN NORMAL READINGS.  MADE PRECAUTIONARY LANDING AT CLOSEST AIRPORT, WHICH MET IFR MINIMUMS.  TECH PRESSURE CHECKED THE EXHAUST SYSTEM AND FOUND A 2.5 INCH HOLE AT THE EXHAUST DATA PLATE ON LT INSIDE EXHAUST RISER.  THIS WAS NOT VISIBLE WITHOUT MIRROR.  CAUSE WAS POSSIBLY BECAUSE OF UNEVEN HEATING AND COOLING OF PIPE UNDER THE DATA PLATE.  WHICH IS WELDED TO THE PIPE.  SUGGEST THAT THE DATA PLATE BE WELDED ON THE OUTSIDE OF PIPE TO BETTER INSPECT. OR ELIMINATE DATA PLATE AND ELECTRONICALLY ETCH INFORMATION ON TO THE RISER, AS DONE ON SOME JET ENGINE PARTS.
